Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Chemotherapy-induced gut toxicity: are alterations to intestinal tight junctions pivotal?|
|Citation:||Cancer Chemotherapy and Pharmacology, 2012; 70(5):627-635|
|Hannah R. Wardill, Joanne M. Bowen and Rachel J. Gibson|
|Abstract:||Chemotherapy-induced gut toxicity (CIGT) is a frequent, debilitating and dose-limiting side effect of anticancer cytotoxic therapies. Despite much research, many of the underlying mechanisms remain poorly understood. Recently, there has been renewed interest in the role that intestinal permeability and tight junctions play in the pathogenesis of chemotherapy-induced gut toxicity. Tight junctions have been linked with many of the known hall marks of toxicity including pro-inflammatory cytokines and pathogenic bacteria. In this critical review, we highlight the research literature addressing modifications in tight junctions following chemotherapy administration and how tight junctions may be implicated in the pathophysiology of CIGT.|
|Keywords:||Tight junctions; mucositis; occludin; pro-inflammatory cytokines; intestinal microflora; chemotherapy|
|Rights:||© Springer-Verlag Berlin Heidelberg 2012|
|Appears in Collections:||Medical Sciences publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.